MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 382554
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the packaging of the bd insyte¿ autoguard¿ bc shielded iv catheter appeared to be degraded.The adhesive seal is opening spontaneously.Therefore, the product is no longer sterile.Found before use.No reports of serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
H.6.Investigation summary: device/bath history review findings: as this complaint was an mdr, dhr review was performed on the lot number 5219921.The product was manufactured on afa line 9 from august 13, 2015 thru august 14, 2015 and packaged on packaging line 11 from august 21, 2015 thru august 21, 2015.Review of the dhr¿s revealed all required challenges samples and testing was performed per specification in accordance with the set-up and in process sampling plans.Per review it was noted that there were no reject activity findings throughout the build of this lot that would impact the quality of the product.Set-up and in-process inspections (included but not limited) blister thickness, bad seal/cut/holes, seal transfer width and package leak test.These were performed on various stages throughout the process and all the inspections passed per specifications.Visual analysis: observations and testing: received 15 unused iag/bc 16ga units in partially opened package from the lot number 5219921.Visual/microscopic examination: two of the packages were partially opened at both ends of the blister pack.Two of the packages were partially opened at the top of the blister pack.Two of the packages were partially opened at the bottom of the blister pack.The seals of the remaining nine packages were not compromised.The analysis of top web adhesive: the product characteristics require a minimum of 1/8¿ seal transfer.This characteristic was met.In addition, the paper top web of the returned unit was analyzed.The analysis revealed an adequate of top web adhesive.The key variables that affect seal strength are: seal transfer/width and top web glue.Both of these variables were looked at during the investigation.Investigation conclusion: relationship of device to the reported incident: indeterminate.Comment: although the packages were observed to be partially opened, there was no physical evidence to confirm or to support manufacturing process related issues for the defect.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7601863
Report Number1710034-2018-00317
Device Sequence Number1555273
Product Code FOZ
UDI-Device Identifier00382903825547
UDI-Public00382903825547
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2018
Device Catalogue Number382554
Device Lot Number5219921
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;